Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 63, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 13, 1999, 1:38 AM EDT for Benzie County, Michigan. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 1999, 1:38 AM EDT (05:38 UTC)
- Expired
- Oct 13, 1999, 2:40 AM EDT
- In force
- 62 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Benzie County, MI
The radar
The NCL Michigan radar (KAPX), 117 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 130538 RRA SVRAPN MIC019-130640- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 138 AM EDT WED OCT 13 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENZIE COUNTY IN NORTHWESTERN LOWER MICHIGAN * UNTIL 240 AM EDT * AT 139 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES WEST OF THOMPSONVILLE OR 17 MILES SOUTHWEST OF BENZONIA... MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORMS WILL REACH... BENZONIA BY 152 AM EDT THOMPSONVILLE BY 159 AM EDT BENDON BY 205 AM EDT DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CONSIDINE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 12:40 AM EDT, 58 minutes earlier.
Area forecast discussion, Oct 13, 12:40 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1240 AM EDT WED OCT 13 1999 LATEST REGIONAL LDS SHOWING LIGHTNING STRIKES OVER PORTIONS OF NORTHWEST LOWER MICHIGAN EXTENDING INTO CENTRAL LAKE MICHIGAN AND WISCONSIN. ALSO THE LATEST TVC SURFACE OBSERVATION REPORTED THUNDER. THE RUC IS SHOWING A NARROW BAND OF HIGH 850 DEW PT AIR (AROUND 7C) AND INCREASED INSTABILITY... MOVING INTO NORTHWEST LOWER MICHIGAN GENERALLY BETWEEN PETOSKEY AND MANISTEE. THE SURFACE FRONT IS CURRENTLY MOVING OVER NORTHWEST LOWER...THEREFORE WILL UPDATE NORTHWEST LOWER FOR LIKELY SHOWERS AND A CHANCE OF THUNDERSTORMS. .APX...NONE. SWR
In the hours before
Local storm report, Oct 12, 7:59 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO ISSUANCE TIME...
NATIONAL WEATHER SERVICE GAYLORD MI
621 PM EDT TUE OCT 12 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 AM CATHRO MI .75 INCH HAIL
10/12/99 ALPENA SPOTTER REPORT OF DIME
SIZED HAIL ON NORTH END
OF TOWN AT 500 PM EDT.
0618 AM 7 NW ALPENA MI .75 INCH HAIL
10/12/99 ALPENA SPOTTER REPORT OF DIME
SIZED HAIL NEAR CATHRO
AT 508 PM EDT.
0618 AM CATHRO MI 1 INCH HAIL
10/12/99 ALPENA SPOTTER REPORTED NICKEL
TO QUARTER SIZED HAIL
* BETWEEN 507 AND 510 PM
EDT OVER CATHRO.Local storm report, Oct 12, 9:37 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO ISSUANCE TIME...
NATIONAL WEATHER SERVICE GAYLORD MI
621 PM EDT TUE OCT 12 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM CATHRO MI .75 INCH HAIL
10/12/99 ALPENA SPOTTER REPORT OF DIME
SIZED HAIL ON NORTH END
OF TOWN AT 500 PM EDT.
0618 PM 7 NW ALPENA MI .75 INCH HAIL
10/12/99 ALPENA SPOTTER REPORT OF DIME
SIZED HAIL NEAR CATHRO
AT 508 PM EDT.
0618 PM CATHRO MI 1 INCH HAIL
10/12/99 ALPENA SPOTTER REPORTED NICKEL
TO QUARTER SIZED HAIL
BETWEEN 507 AND 510 PM
EDT OVER CATHRO.The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:30 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 60 min |
| Oct 13, 2:02 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 48 min |
| Oct 13, 2:22 AM EDT | Severe Thunderstorm Warning | APX | Missaukee, Roscommon | 63 min |
| Oct 13, 2:35 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 50 min |
| Oct 13, 4:21 AM EDT | Severe Thunderstorm Warning | APX | Missaukee | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.